Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

For Those Of Us Suffering From Lipoatrophy And/or Lipodystrophy:

For Those Of Us Suffering From Lipoatrophy And/or Lipodystrophy:

Many feel the major culprits for Lipoatrophy, or loss of fullness in face. limbs, and rear, were the drugs AZT and Zerit. More are prone to Lipodystrophy, or visceral fat accumulation in your belly making it look bigger or fat accumulation in fat in upper back, who took Crixivan early on. As a long termer having had HIV 32 years I was on all three for quite a long time back in the 90's when med choices were few. And have both Lipoatrophy and Lipodystrophy in some shape or form. Wonder if… read more

A myHIVteam Member said:

Wow Jeff! I am in the same boat as you having taken AZT, Zerit, and Crixivan. In fact were it not for Crizivan I wouldn't even been here.
I too suffer from both lipodystrophy and lipoatrophy. I'm not very comfortable sitting (no cushioning) and laying (same reason). It sometimes slows me but doesn't stop me. Currently take Discovy, Isentress, Intelence, and Prezista. With Covid-19 I've put on weight in part due to the medications and decreased activity. But my spirits remain high in spite of depression and my outlook continues to be positive.

posted over 1 year ago
A myHIVteam Member said:

Yeah I don't have a butt, just a long back. The rest of my body seems to be doing okay and the reason I can say that is because every time I see myself in the mirror I think it's my father. Also, being 56 I'm at that weird point where every morning morning you can wake up looking a little different. Sometimes when I wake up I look about 40 or 45, and then some days I wake up and I'm just an old Sea Hag and look to be about 120 years old. But this covid-19 shit is not helping at all. I already have one virus (thank you!) and it's the "creme de La Creme". So I don't need anymore toys to play with. I just hope that everyone can do their best to stay healthy, and then maybe we can all just get back to helping one another through this life. I do not envy today's youth.

posted over 1 year ago
A myHIVteam Member said:

Yup! The first thing I noticed was my butt disappeared. In 2001 I had that rare but serious side effect from Lipitor, rhabdomyolysis, which is the breaking down of muscle tissue, which goes into your blood, then is filtered in you kidneys until your kidneys shut down, and you die. That was 5 days in the hospital. That episode seemed to trigger the lipodystorphy. I went from 165# to 225# in just a matter of months. It was very traumatic, both physically, and psychologically. Two days ago I stepped on the scales and weighed in at 199.5, which is the first time since my body exploded that I have been below 200#. The problem is that I fear the weight loss may be muscle atrophy, especially since isolating from COVID. I guess we'll see.

posted over 1 year ago
A myHIVteam Member said:

Hello and I hope I can provide some information. I've been suffering from that for a while until I started injecting testosterone once a week and serotism everyday , as you know one is the male hormone testosterone, that the doctor prescribes and I receive it along with my antivirals. The other is through a company called serono labs in California. Both require a prescription from the doctor. You must have severe wasting and or lipodystrophy for them to consider you. I hope this helps. Much love.

posted over 1 year ago
A myHIVteam Member said:

Yes Indeed because they are " microwave babies" they want everything quick and in a hurry. They think money falls out the sky not knowing you must work to achieve your goal.

posted over 1 year ago
Already a Member? Log in